Alert archive / Oregon / Freeze Warnings in 2009
Freeze Warning 13, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Dec 8, 2009, 2:13 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 9, 2009, 11:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 2:13 PM PST (22:13 UTC)
- In effect from
- Dec 9, 2009, 11:00 PM PST
- Expired
- Dec 10, 2009, 9:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 082213 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 213 PM PST TUE DEC 8 2009 ORZ021-022-090615- /O.UPG.KMFR.FZ.A.0011.091210T0700Z-091210T1700Z/ /O.NEW.KMFR.FZ.W.0013.091210T0700Z-091210T1700Z/ /O.NEW.KMFR.FZ.A.0012.091211T0700Z-091211T1700Z/ /O.CON.KMFR.FZ.W.0012.091209T0700Z-091209T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 213 PM PST TUE DEC 8 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... ...FREEZE WARNING IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM PST THURSDAY... ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM PST THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY. TEMPERATURES WILL AGAIN FALL INTO THE UPPER TEENS AND LOWER 20S TONIGHT AS THE COLD AIR MASS REMAINS OVER THE AREA AND COMBINES WITH MAINLY CLEAR SKIES AND LIGHT WINDS. LOW TEMPERATURES WILL RANGE FROM THE LOWER TO MIDDLE 20S WEDNESDAY NIGHT AND THE UPPER 20S TO NEAR 30 ON THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MW
5 follow-up statements
000 WWUS76 KMFR 090610 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1010 PM PST TUE DEC 8 2009 ORZ021-022-091800- /O.CON.KMFR.FZ.W.0012.091209T0700Z-091209T1700Z/ /O.CON.KMFR.FZ.W.0013.091210T0700Z-091210T1700Z/ /O.CON.KMFR.FZ.A.0012.091211T0700Z-091211T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1010 PM PST TUE DEC 8 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM PST THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM PST THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. TEMPERATURES WILL AGAIN FALL INTO THE UPPER TEENS AND LOWER 20S TONIGHT AS THE COLD AIR MASS REMAINS OVER THE AREA AND COMBINES WITH MAINLY CLEAR SKIES AND LIGHT WINDS. LOW TEMPERATURES WILL RANGE FROM THE LOWER TO MIDDLE 20S WEDNESDAY NIGHT AND THE UPPER 20S TO NEAR 30 ON THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PETRUCELLI
000 WWUS76 KMFR 091651 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 851 AM PST WED DEC 9 2009 ORZ021-022-100100- /O.EXP.KMFR.FZ.W.0012.000000T0000Z-091209T1700Z/ /O.CON.KMFR.FZ.W.0013.091210T0700Z-091210T1700Z/ /O.CON.KMFR.FZ.A.0012.091211T0700Z-091211T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 851 AM PST WED DEC 9 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. TEMPERATURES TONIGHT WILL FALL INTO THE LOWER TO MIDDLE 20S UNDER MAINLY CLEAR SKIES WITH LIGHT WINDS. ON THURSDAY NIGHT...TEMPERATURES WILL RANGE FROM THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MW
000 WWUS76 KMFR 092154 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 154 PM PST WED DEC 9 2009 ORZ021-022-100600- /O.UPG.KMFR.FZ.A.0012.091211T0700Z-091211T1700Z/ /O.NEW.KMFR.FZ.W.0014.091211T0700Z-091211T1700Z/ /O.CON.KMFR.FZ.W.0013.091210T0700Z-091210T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 154 PM PST WED DEC 9 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY... ...FREEZE WARNING IN EFFECT FROM 11 PM THURSDAY TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THURSDAY TO 9 AM PST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY. UNSEASONABLY COLD TEMPERATURES WILL AGAIN OCCUR TONIGHT AND THURSDAY NIGHT. LOW TEMPERATURES TONIGHT WILL DROP INTO THE LOWER TO MIDDLE 20S UNDER MAINLY CLEAR SKIES WITH LIGHT WINDS. ON THURSDAY NIGHT...TEMPERATURES WILL NOT BE QUITE AS FRIGID AS IN RECENT NIGHTS WITH HIGHER CLOUDS BEGINNING TO STREAM IN FROM THE SOUTH. TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MW
000 WWUS76 KMFR 100552 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 952 PM PST WED DEC 9 2009 ORZ021-022-101800- /O.CON.KMFR.FZ.W.0013.091210T0700Z-091210T1700Z/ /O.CON.KMFR.FZ.W.0014.091211T0700Z-091211T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 952 PM PST WED DEC 9 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 9 AM PST FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 9 AM PST FRIDAY. UNSEASONABLY COLD TEMPERATURES WILL AGAIN OCCUR TONIGHT AND THURSDAY NIGHT. LOW TEMPERATURES TONIGHT WILL DROP INTO THE LOWER TO MIDDLE 20S UNDER MAINLY CLEAR SKIES WITH LIGHT WINDS. ON THURSDAY NIGHT...TEMPERATURES WILL NOT BE QUITE AS FRIGID AS IN RECENT NIGHTS WITH HIGHER CLOUDS BEGINNING TO STREAM IN FROM THE SOUTH. TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS76 KMFR 101652 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 852 AM PST THU DEC 10 2009 ORZ021-022-111700- /O.EXP.KMFR.FZ.W.0013.000000T0000Z-091210T1700Z/ /O.CON.KMFR.FZ.W.0014.091211T0700Z-091211T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 852 AM PST THU DEC 10 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST FRIDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST FRIDAY. LOW TEMPERATURES FOR FRIDAY MORNING WILL NOT BE QUITE AS COLD AS IN RECENT NIGHTS WITH HIGH CLOUDS BEGINNING TO STREAM IN FROM THE SOUTH LATE THURSDAY NIGHT. MINIMUM TEMPERATURES FRIDAY MORNING WILL RANGE FROM THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Dec 8, 8:56 AM PST, 5 hours 17 minutes earlier.
Area forecast discussion, Dec 8, 8:56 AM PST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
856 AM PST TUE DEC 8 2009
.DISCUSSION...NO CHANGES ARE NEEDED TO THE FORECAST THIS MORNING.
A FEW HIGH TO MID LEVEL CLOUDS ARE OVER THE CWA THIS MORNING AND
THIS WILL CONTINUE FOR THE REST OF TODAY AS A WEAK SHORTWAVE
ROTATES THROUGH THE NORTHWESTERLY FLOW. LOW TEMPERATURES THIS
MORNING WERE GENERALLY IN THE 20S ALONG THE COAST...TEENS IN THE
WESTERN VALLEYS...AND WELL BELOW ZERO ON THE EAST SIDE. HIGH
TEMPERATURES THIS AFTERNOON WILL BE SIMILAR TO YESTERDAY. THE
EXCEPTIONALLY COLD TEMPERATURES WILL CONTINUE FOR THE NEXT SEVERAL DAYS
BEFORE SLOWLY STARTING TO MODERATE.
&&
.AVIATION...VFR CONDITIONS AND GOOD VIS EXPECTED FOR TODAY AND
TONIGHT. THE AIR MASS WILL REMAIN DRY ENOUGH NEAR THE SURFACE AND
ALOFT TO KEEP FOG FROM DEVELOPING AT NIGHT. SKIES WILL REMAIN
CLEAR EXCEPT FOR SCATTERED HIGH TO MID LEVEL CLOUDS TODAY.
&&
.PREV DISCUSSION... /ISSUED 301 AM PST TUE DEC 8 2009/
DISCUSSION...SKIES WILL REMAIN CLEAR OVER THE CWA THIS MORNING. THE
EXCEPTION WILL BE SOME HIGH CLOUDS FROM A WEAK SHORTWAVE WILL MOVE
OVER THE MARINE WATERS. A COLD AIR MASS REMAINS IN PLACE WHICH HAS
RESULTED IN TEMPERATURES EAST OF THE CASCADES ARE AT OR BELOW
ZERO...SINGLE DIGITS TO UPPER TEENS WEST OF THE CASCADES AND IN THE
LOW TO MID 20S ALONG THE COAST. MAX TEMPERATURES WILL END UP VERY
SIMILAR TO MONDAY. ANOTHER DRY AND COLD NIGHT IS IN THE WORKS WITH
TEMPERATURES CLOSE TO THIS MORNING. ADDITIONALLY..THE AIR MASS IS
DRY ENOUGH WHERE MOISTURE WILL BE SHALLOW AND WILL RESULT IN FROST
FORMING INSTEAD OF FOG.
THE TREND FOR WEDNESDAY AND THURSDAY WILL BE FOR GRADUAL
WARMING...BUT TEMPERATURES WILL STILL BE BELOW NORMAL. CONDITIONS
WILL REMAIN DRY WITH A SPLIT FLOW REGIME LASTING UNTIL THE END OF
THE WEEK. THE NAM AND GFS HAVE BACKED OFF ON THE ONSET OF
MOISTURE UNTIL THE END OF THE WEEK AT THE EARLIEST.
THE GFS AND ECMWF ARE IN SIMILAR AGREEMENT IN SUGGESTING A PATTERN
CHANGE BY THE END OF THE WEEK WITH THE SOUTHERN JET BECOMING THE
DOMINATING FEATURE LEADING TO A MILDER AND WETTER PATTERN BEGINNING
SATURDAY AND LASTING INTO MOST OF NEXT WEEK. THE GFS AND CANADIAN
SHOW A SURFACE LOW TRACKING SOUTH OF THE CWA FRIDAY WITH MOST OF THE
OF THE MOISTURE REMAINING SOUTH. ANOTHER WAVE OF LOW PRESSURE THEN
MOVES INTO SOUTHWEST OREGON FRIDAY NIGHT AND SATURDAY WHICH WILL
RESULT IN A TRANSITION FROM A DRY AND COOL TO A MILD AND WET.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
ORZ021-ORZ022.
FREEZE WARNING UNTIL 9 AM PST THIS MORNING FOR ORZ021-ORZ022.
FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY FOR
ORZ021-ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
UNTIL 10 AM PST THURSDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
MWHazardous weather outlook, Dec 8, 5:51 AM PST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 551 AM PST TUE DEC 8 2009 ORZ021-022-091700- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 551 AM PST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING IS IN EFFECT THROUGH 9 AM PST THIS MORNING. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. A FREEZE WARNING IS ALSO IN EFFECT BEGINNING AT 11 PM PST THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FREEZE WARNING WILL REMAIN IN EFFECT THROUGH 9 AM PST WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 2:13 PM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.